Tornadoes · United States · Kentucky · 2016

EF1 tornado, Apex to Bancroft, Kentucky, May 10, 2016

From Apex to Bancroft, this EF1 tornado ran 5.3 miles across Muhlenberg and Christian counties on May 10, 2016, touching down at 5:25 PM CDT and reaching 100 yards wide. It killed nobody, and did $135,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 10, 2016
Touchdown
5:25 PM CDT (22:25 UTC)
Lifted
5:35 PM CDT (22:35 UTC)
On the ground
10 minutes
Path length
5.3 miles (8.5 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
0
Property damage
$135,000
Counties
Muhlenberg and Christian counties
Touchdown point
37.113, -87.348
Lift-off point
37.156, -87.270
Record number
1605101625-01

What the Weather Service recorded

An outbreak of supercells with large hail and isolated tornadoes affected western Kentucky during the afternoon and early evening. The initial round of thunderstorms occurred early in the afternoon over northwest Kentucky. These storms, which produced a major hailstorm and flash flood in the Owensboro area, were triggered by a weak upper-level low over northern Illinois. This initial round of thunderstorms produced an outflow of cooler air that settled south into southwest Kentucky. By mid-afternoon, isolated supercells with tornadoes fired up along the leading edge of cooler air. Strong westerly upper-level winds associated with the upper-level low over Illinois provided ample wind shear for supercells. A southwest wind flow of moist and unstable air in the lower levels of the atmosphere provided fuel for the storms. Low-level winds up to around 40 knots enhanced low-level wind shear, providing a favorable environment for tornadoes. The supercells lingered well into the evening.

The tornado touched down near Kentucky Highway 813, where a couple of barns sustained moderate to heavy damage. A few trees were down. Several emergency management officials witnessed the tornado, which was captured on camera. Peak winds in this portion of the path were estimated near 90 mph. The tornado continued moving east-northeast across woods and fields into Muhlenberg County.

The tornado entered Muhlenberg County from Christian County along Highway 189, where downed trees blocked the road along a stretch one-half mile long. A house near the county line sustained minor damage. Utility lines and trees were brought down across Highway 189. A few barns were destroyed. A couple dozen trees were down. A home sustained considerable damage to the roof, including a few rafters that were blown away. The back deck of the home was destroyed. Another home near the end of the damage path sustained minor roof damage. The tornado was witnessed by a number of people, including at least two witnesses who videotaped it. Peak winds were estimated near 105 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

26 minutes of warning. NWS PAH issued a tornado warning for this county at 21:59 UTC, 26 minutes before the tornado touched down, in force until 22:36 UTC.

The county was under a tornado watch, issued at 22:08 UTC and running to 02:28 UTC.

Issued (UTC)ExpiredProductOffice
18:00 UTC22:08 UTCSevere Thunderstorm WatchPAH
21:37 UTC22:00 UTCTornado WarningPAH
21:59 UTC22:36 UTCTornado WarningPAH
22:08 UTC02:28 UTCTornado WatchPAH
23:23 UTC00:00 UTCSevere Thunderstorm WarningPAH
23:36 UTC00:15 UTCTornado WarningPAH
00:01 UTC00:30 UTCTornado WarningPAH
00:14 UTC01:00 UTCTornado WarningPAH
00:28 UTC01:15 UTCTornado WarningPAH
00:30 UTC01:00 UTCSevere Thunderstorm WarningPAH
00:41 UTC01:15 UTCTornado WarningPAH
00:52 UTC01:15 UTCTornado WarningPAH
01:08 UTC01:22 UTCTornado WarningPAH
01:17 UTC01:30 UTCSevere Thunderstorm WarningPAH
01:34 UTC02:00 UTCSevere Thunderstorm WarningPAH
01:44 UTC02:15 UTCTornado WarningPAH
01:59 UTC02:12 UTCSevere Thunderstorm WarningPAH

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:02 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the tornado touched down at May 10, 3:19 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, May 10, 3:19 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
319 PM CDT TUE MAY 10 2016

.SHORT TERM...(Tonight through Thursday night)
Issued at 319 PM CDT Tue May 10 2016

Primary focus today has been on ongoing severe weather event.
Scattered supercells with all severe weather elements including
tornadoes expected to continue, mainly across west Kentucky
through sunset.

Once the convection passes, clearing skies and light or calm winds
will lead to either fog or very low cloud development possibly
before midnight.

Haven't had much time to look at the convective potential for
Wednesday and Thursday, but still figure that we will have a
relatively dry period tonight through much of Wednesday, with
thunderstorms spreading east into the area later Wednesday night.
More development is likely on Thursday as the larger-scale trough
approaches the area.

.LONG TERM...(Friday through Tuesday)
Issued at 319 PM CDT Tue May 10 2016

The extended period will start out under northwest flow aloft and
surface ridging. In the fast northwesterly flow, a reinforcing shot
of cool dry air is progged to sweep into the PAH forecast area late
Friday night. This feature will have little deep moisture to work
with, therefore the probability of measurable rainfall will be
rather low, about 1 out of 3. At this time, there seems to be
enough lack of instability to preclude the mention of thunder.

Saturday looks dry under another surface ridge, however it is
possible for rain to occur in the southern half of the region
Saturday night due to the presence of a developing boundary between
high pressure to the north and increasing low pressure in the
southern Plains.

The medium range models, while in reasonable agreement, are more
vague with the path of the southern Plains low and the quasi-
stationary boundary to its east, with the ECMWF keeping it farther
south than the GFS. For the time being, there will be a gradually
increasing chance of showers from the latter half of the weekend
through Day 7. Increasing moisture/instability should allow at least
scattered tstm activity by Monday.

Expect a cooldown through the weekend, with highs not reaching 70
Saturday and Sunday, and lows dipping below 50 Saturday night. A
modest rebound in temps by Day 7.

&&

.AVIATION...
Issued at 1248 PM CDT Tue May 10 2016

A cluster of storms will hit KOWB in the next hour, and once it
pushes east, all TAF sites should be dry for the remainder of the
forecast. MVFR ceilings will impact KCGI and KPAH for a few hours
this afternoon before lifting to VFR. It appears that MVFR
ceilings will be tied to convection at KOWB only. Clearing is
eventually expected along with light or calm winds tonight. There
is a strong signal for LIFR or lower ceiling development possibly
before 06Z depending on timing of the clearing. The low ceilings
and/or dense fog development seems like a good bet. The low
ceilings/fog should lift/dissipate by late morning.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DRS
LONG TERM...DB
AVIATION...DRS
Hazardous weather outlook, May 10, 3:10 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
310 PM CDT TUE MAY 10 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
310 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE EAST
ACROSS WEST KENTUCKY...THE SOUTHERN TIP OF ILLINOIS AND FAR
SOUTHEAST MISSOURI THROUGH SUNSET. SUPERCELLS WITH LARGE
HAIL...DAMAGING WINDS AND TORNADOES ARE EXPECTED...ESPECIALLY
ACROSS SOUTHERN PORTIONS OF WEST KENTUCKY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE FORECAST WEDNESDAY THROUGH THURSDAY
EVENING...THEN AGAIN MONDAY.

AT THIS TIME...THUNDERSTORMS THAT DEVELOP AFTER MIDNIGHT WEDNESDAY
NIGHT AND THEN AGAIN THURSDAY AFTERNOON HAVE THE BEST SEVERE
POTENTIAL. THE PRIMARY CONCERN WILL BE DAMAGING HAIL AND WINDS
WITHIN CLUSTERS OF THUNDERSTORMS. LOCALLY HEAVY RAIN AND LIGHTNING WILL
BE A SECONDARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN WEST KENTUCKY...THE SOUTHERN
TIP OF ILLINOIS AND SOUTHEAST MISSOURI.

DRS

In the hours before

Local storm report, May 10, 3:30 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          2 WSW BENTON            38.00N 88.95W
05/10/2016                   FRANKLIN           IL   TRAINED SPOTTER

            TORNADO ON THE GROUND NEAR MILE MARKER 40 ON THE PURCHASE
            PARKWAY.

&&

JIMP
Local storm report, May 10, 3:43 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
343 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          2 WSW BENTON            36.84N 88.39W
05/10/2016                   MARSHALL           KY   TRAINED SPOTTER

            TORNADO ON THE GROUND NEAR MILE MARKER 40 ON THE PURCHASE
            PARKWAY.

&&

DB
Local storm report, May 10, 3:51 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
351 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     1 NW MAYFIELD           36.75N 88.66W
05/10/2016                   GRAVES             KY   TRAINED SPOTTER

            COLLAPSED BUILDING ON HWY 121 NORTH IN GRAVES COUNTY.
            LIKELY TORNADO DAMAGE.

&&

DB
Local storm report, May 10, 5:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
504 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     HAIL             HANSON                  37.42N 87.47W
05/10/2016  M0.75 INCH       HOPKINS            KY   TRAINED SPOTTER

0446 PM     FUNNEL CLOUD     LAMASCO                 36.99N 87.94W
05/10/2016                   LYON               KY   TRAINED SPOTTER

&&

DB
Local storm report, May 10, 5:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
505 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     FUNNEL CLOUD     CROFTON                 37.05N 87.48W
05/10/2016                   CHRISTIAN          KY   TRAINED SPOTTER

            NEAR CROFTON

&&

DB
Local storm report, May 10, 5:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
515 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             CROFTON                 37.05N 87.48W
05/10/2016  M1.00 INCH       CHRISTIAN          KY   TRAINED SPOTTER

0504 PM     FUNNEL CLOUD     2 E HANSON              37.42N 87.44W
05/10/2016                   HOPKINS            KY   TRAINED SPOTTER

            LOOKING EAST FROM I-69 HANSON EXIT

0504 PM     FUNNEL CLOUD     2 E HANSON              37.42N 87.44W
05/10/2016                   HOPKINS            KY   TRAINED SPOTTER

            LOOKING EAST FROM HANSON EXIT I-69

&&

DB

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Nashville Metro, TN (KBNA), 12:00Z

10.4 hours before the tornado, 128 km from the path. May 10, 2016.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 62 joules per kilogram, CIN -131, lifted condensation level 818 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 339 square meters per square second, 0 to 6 km bulk shear 43 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-131 J/kg
Surface CAPE
65 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
43 kt
0-1 km bulk shear
39 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

Nashville Metro, TN (KBNA), 00:00Z

1.6 hours after it, 128 km from the path. May 11, 2016.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1257 joules per kilogram, CIN -9, lifted condensation level 1467 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-05-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 116 square meters per square second, 0 to 6 km bulk shear 40 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-9 J/kg
Surface CAPE
2184 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
40 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.3
0-3 km lapse rate
7.7 K/km

Open this sounding in Storm Lab

The surface observations

Greenville (M21), 17 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
20:35 UTC77.7265.48180° 12 kt191013.5
20:55 UTC78.2665.66200° 13 kt1013.2
21:15 UTC76.6464.76210° 12 kt191013.5
21:35 UTC75.7464.58200° 11 kt181013.2
21:55 UTC7865.48190° 14 kt181012.9
22:15 UTC77.1864.76190° 14 kt191012.5
22:35 UTC74.365.66210° 11 kt1012.9-RA
22:55 UTC67.4664.22210° 5 kt161013.5-RA
23:15 UTC6965140° 3 kt1013.5
23:35 UTC6965.840° 0 kt1013.5
23:55 UTC6966.2130° 3 kt1013.9
00:15 UTC6867170° 3 kt1013.9-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Ft Campbell radar (KHPX), 44 km away, was scanning. The volume nearest the touchdown began at 22:24 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:42 UTCHAIL 0.75HansonHopkins, KY
21:46 UTCFUNNEL CLOUDLamascoLyon, KY
21:49 UTCHAIL 1.75Beech CreekMuhlenberg, KYTIME OF EVENT ESTIMATED.
22:01 UTCFUNNEL CLOUDCroftonChristian, KYNEAR CROFTON
22:03 UTCHAIL 1CroftonChristian, KY
22:04 UTCFUNNEL CLOUD2 E HansonHopkins, KYLOOKING EAST FROM HANSON EXIT I-69
22:04 UTCFUNNEL CLOUD2 E HansonHopkins, KYLOOKING EAST FROM I-69 HANSON EXIT
22:14 UTCFUNNEL CLOUD4 E HansonHopkins, KY
22:14 UTCHAIL 1.53 Wsw SacramentoHopkins, KY
22:25 UTCTORNADO2 Ne ApexMuhlenberg, KY
22:25 UTCTORNADON ApexChristian, KYEF-1 105 MPH PEAK WIND. PATH LENGTH 5 MILES. DOZENS OF TREES SNAPPED OR UPROOTED. 2 BARNS DESTROYED. ROOF BLOWN OFF DECK WITH PARTIAL LOSS OF ROOF DECKING ON HOUSE. PATH WIDTH 100 YARDS WIDE.
22:26 UTCTORNADO7 Sw GreenvilleMuhlenberg, KYSIGNIFICANT DAMAGE TO HOUSE ON JOE ELI LANE ON MUHLENBERG/CHRISTIAN CO. LINE. RESIDENT TOOK COVER IN A STORM SHELTER.
22:30 UTCTSTM WND DMG6 Se White PlainsMuhlenberg, KYSEVERAL BUILDINGS DAMAGED ALONG ELI LANE...5 BUILDINGS DAMAGED ALONG JERRELLS CREEK ROAD...TREES UPROOTED AND TWISTED IN THAT AREA. POWER POLES DOWN IN SW PART OF COUNTY...WIDESPREAD HAIL DAMAGE WITHIN THE COUNTY...HAIL
22:30 UTCTORNADOApexChristian, KYEMS/EMA TRACKED TORNADO FROM FIRST TOUCHDOWN NEAR APEX TO WEIR TO SOUTH OF DRAKESBORO NEAR BROWDER...THEN THE TORNADO LIFTED AT APPROXIMATELY 555 PM. QUARTER TO LARGER THAN GOLF BALL HAIL WAS REPORTED ALONG THE PATH.
22:35 UTCTSTM WND DMGGreenvilleMuhlenberg, KYROOF BLOWN OFF HOUSE ON TERRELLS CREEK ROAD SOUTH OF GREENVILLE.
22:46 UTCHAIL 2.751 S GreenvilleMuhlenberg, KY
22:48 UTCHAIL 1Beech CreekMuhlenberg, KY
22:49 UTCHAIL 1.75Beech CreekMuhlenberg, KYTIME OF EVENT ESTIMATED.
22:50 UTCTSTM WND DMG1 N HartfordOhio, KYTREES DOWN.
22:50 UTCHAIL 1HartfordOhio, KY
22:50 UTCHAIL 1.75HartfordOhio, KY
23:06 UTCTORNADO1 Ne HartfordOhio, KYTORNADO HAD AN 8.6 MILE PATH LENGTH AND GOT AS WIDE AS 300 YARDS. DAMAGE OCCURRED TO MULTIPLE TREES AND PROPERTIES. TORNADO ENDED 2 MILES WSW OF OLATON. MOST SIGNIFICANT DAMAGE OCCURRED ON HALLS CREEK RD...WHERE EF2 DAMA
23:24 UTCHAIL 0.754 N CadizTrigg, KY
23:25 UTCHAIL 0.75MorgantownButler, KY
23:33 UTCHAIL 1FarmersvilleCaldwell, KY
23:38 UTCHAIL 1.52 Ne CobbCaldwell, KY
23:41 UTCFUNNEL CLOUD1 E CobbCaldwell, KY
00:00 UTCHAIL 1CeruleanTrigg, KYHAIL HAS BEEN OCCURRING FOR SEVEN MINUTES.
00:03 UTCHAIL 0.75CeruleanTrigg, KY
00:05 UTCHAIL 2.5CeruleanTrigg, KY
00:10 UTCFUNNEL CLOUDCeruleanTrigg, KY
00:16 UTCTORNADO2 Sse CeruleanTrigg, KYSTRUCTURAL DAMAGE ALONG KY HIGHWAY 126 JUST NORTH OF HIGHWAY 128.
00:22 UTCTORNADOBuffaloTrigg, KYTORNADO SIGHTED SOUTH OF CERULEAN IN THE BUFFALO AREA.
00:24 UTCTORNADO1 Se CeruleanTrigg, KY
00:25 UTCTORNADO4 Sse CeruleanTrigg, KYTROOPER SIGHTED TORNADO NEAR BUFFALO ROAD AND HIGHWAY 128. DAMAGE TO HOUSE REPORTED...OCCUPANTS FLED.
00:27 UTCTORNADOCeruleanTrigg, KYDEBRIS SEEN ON GROUND.
00:47 UTCTORNADO3 N HopkinsvilleChristian, KYTORNADO SIGHTED AT LAKE BLYTHE.
01:03 UTCTORNADO5 Ne HopkinsvilleChristian, KYREPORTED AT JOHNSON ROAD AND PILOT ROCK ROAD.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2016 tornado in KentuckyEvery tornado in Kentucky since 1950Warnings in force in Kentucky nowThe forecast where you are

The other tornadoes of May 10, 2016

11 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 102:22 PM CDTEF1Breckinridge, KY0.425$100,000
May 102:44 PM CDTEF3Graves, KY19.045010$3.5 million
May 103:25 PM CDTEF0Holt, NE0.220$40,000
May 103:55 PM CDTEF0Lyon, KY0.130
May 105:36 PM CDTEF0Pope, IL0.120
May 105:56 PM CDTEF0Hardin, IL0.120
May 106:06 PM CDTEF1Union, KY3.750$25,000
May 106:06 PM CDTEF2Ohio, KY8.6300$150,000
May 107:17 PM CDTEF0Trigg, KY1.6100$20,000
May 107:29 PM CDTEF0Christian, KY0.030
May 107:45 PM CDTEF0Christian, KY0.020

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.